Skip to main content
×
×
Home

Fragment of Nonstandard Analysis with a Finitary Consistency Proof

  • Michal Rössler (a1) and Emil Jeřábek (a1)
Abstract

We introduce a nonstandard arithmetic NQA based on the theory developed by R. Chuaqui and P. Suppes in [2] (we will denote it by NQA+), with a weakened external open minimization schema. A finitary consistency proof for NQA formalizable in PRA is presented. We also show interesting facts about the strength of the theories NQAand NQA+; NQAis mutually interpretable with IΔ0 + EXP, and on the other hand, NQA+interprets the theories IΣ1 and WKL0.

Copyright
References
Hide All
[1] Ballard, David and Hrbáček, Karel, Standard foundations for nonstandard analysis, The Journal of Symbolic Logic, vol. 57 (1992), no. 2, pp. 741748.
[2] Chuaqui, Rolando and Suppes, Patrick, Free-variable axiomatic foundations of infinitesimal analysis: A fragment with finitary consistency proof, The Journal of Symbolic Logic, vol. 60 (1995), no. 1, pp. 122159.
[3] Feferman, Solomon, Arithmetization of metamathematics in a general setting, Fundamenta Mathematicae, vol. 49 (1960), pp. 3592.
[4] Fernandes, António M. and Ferreira, Fernando, Groundwork for weak analysis, The Journal of Symbolic Logic, vol. 67 (2002), no. 2, pp. 557578.
[5] Hájek, Petr and Pudlák, Pavel, Metamathematics of first-order arithmetic, Springer-Verlag, 1993.
[6] Mycielski, Jan, Locally finite theories, The Journal of Symbolic Logic, vol. 51 (1986), pp. 5962.
[7] Nelson, Edward, Internal set theory: A new approach to nonstandard analysis, Bulletin of the American Mathematical Society, vol. 83 (1977), pp. 11651198.
[8] Pudlák, Pavel, Cuts, consistency statements and interpretability, The Journal of Symbolic Logic, vol. 50 (1985), pp. 423441.
[9] Robinson, Abraham, Non-standard analysis, North-Holland Publishing Company, 1966.
[10] Shoenfield, Joseph R., Mathematical logic, Addison-Wesley Publishing Company, 1967.
[11] Sochor, Antonín, Klasická matematická logika, Karolinum, Prague, 2001, in Czech.
[12] Suppes, Patrick and Chuaqui, Rolando, A finitarily consistent free-variable positive fragment of infinitesimal analysis, Notas de Logica Matematica, vol. 38 (1993), pp. 159, Proceedings of the IX Latin American Symposium on Mathematical Logic.
[13] Tait, William W., Finitism, Journal of Philosophy, vol. 78 (1981), pp. 524564.
[14] Visser, Albert, An overview of interpretability logic, Advances in modal logic '96 (Kracht, M., de Rijke, M., Wansing, H., and Zakharyaschev, M., editors), CSLI, Stanford, 1998, pp. 307359.
[15] Vopěnka, Petr, Mathematics in the Alternative Set Theory, Teubner, Leipzig, 1979.
[16] Zach, Richard, The practice of finitism: Epsilon calculus and consistency proofs in Hilbert's program, Syntese, vol. 137 (2003), pp. 211259.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Bulletin of Symbolic Logic
  • ISSN: 1079-8986
  • EISSN: 1943-5894
  • URL: /core/journals/bulletin-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed